MAUDE Adverse Event Report: AAREN SCIENTIFIC EC-3 PAL; INTRAOCULAR LENS

AAREN SCIENTIFIC EC-3 PAL; INTRAOCULAR LENS
Model Number 003500-0020-266
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens.However, the use of the additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient.Markings from the folder or injector are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.
 
Event or Problem Description
It was reported that after implantation of an ec-3 pal lens a scratch was noted on the optic area; thus, the lens was explanted.Another lens was implanted to successfully complete the procedure.There was no adverse patient effect or any clinically significant delay in the procedure reported.
 
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The lens was received and reported scratch was confirmed.It was reported that our recommended z28 cartridge and r28 injector system was used to deliver the lens.The technician is said to have over 10 years experience; however, might have caused the scratch during loading.We know that there was no damage noted to the lens during the inspection prior to use or during preparation for use, which indicates that a product deficiency did not contribute to the reported issues.Additionally, lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections, and met all of the criteria for release.Markings from the folder or injector are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have contributed to the nature of this complaint.The dfu provides precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics." we have reviewed the information provided and at this time there is no indication of a product quality issue with the respect to the manufacturing, design, or labeling of the lens.No malfunction of the lens can be confirmed to have caused or contributed to the reported issue.The reported issue appears to be related to a user error during loading.
 
Event or Problem Description

Brand Name
EC-3 PAL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC
1040 s vintage ave. bld. a
ontario 91761
MDR Report Key6888777
Report Number3010126268-2017-00004
Device Sequence Number495909
Product Code HQL
UDI-Device Identifier00884872025305
UDI-Public(01)00884872025305(17)220228(10)3S1702860248
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2022
Device Model Number003500-0020-266
Device Catalogue Number003500-0020-266
Device Lot Number3S170286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;